MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838250
Medical Device Problem Codes Break (1069); Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that deflation issue and balloon rupture occurred requiring additional intervention.The patient presented with angina and underwent percutaneous coronary intervention.The target lesion was located in the mildly tortuous and mildly calcified right coronary artery.A 2.50 x 38mm synergy xd drug-eluting stent was advanced for treatment.However, during deployment, the stent balloon reached 4 atmospheres and would not inflate any further.The physician saw contrast travel distal to the stent and the blood came back into the inflation device, signaling a possible balloon rupture.Balloon deflation failed despite multiple attempts.The physician then cut the hub of the stent catheter and inserted a guide extension catheter over it, however, that did not work.The physician deep seeded the guide and was able to get some movement, which ultimately resulted in device removal.The stent found its way to the skin track along the femoral artery and was cut out with a scalpel.The device was removed in pieces and in deflated state.The procedure was completed using an alternate device, and no patient complications were reported.
 
Event or Problem Description
It was reported that deflation issue and balloon rupture occurred requiring additional intervention.The patient presented with angina and underwent percutaneous coronary intervention.The target lesion was located in the mildly tortuous and mildly calcified right coronary artery.A 2.50 x 38mm synergy xd drug-eluting stent was advanced for treatment.However, during deployment, the stent balloon reached 4 atmospheres and would not inflate any further.The physician saw contrast travel distal to the stent and the blood came back into the inflation device, signaling a possible balloon rupture.Balloon deflation failed despite multiple attempts.The physician then cut the hub of the stent catheter and inserted a guide extension catheter over it, however, that did not work.The physician deep seeded the guide and was able to get some movement, which ultimately resulted in device removal.The stent found its way to the skin track along the femoral artery and was cut out with a scalpel.The device was removed in pieces and in deflated state.The procedure was completed using an alternate device, and no patient complications were reported.It was further reported that during the procedure, the shaft broke inside the patient.
 
Additional Manufacturer Narrative
H6.Device codes- added shaft break.Device evaluated by mfr.: synergy xd mr us 2.50 x 38mm was returned for analysis and the following attributes were examined: as the manifold section of the device was not returned with the device, it is not possible to determine the manifold number.A visual, microscopic examination confirmed a dissection in the hypotube.The dissection was located towards the proximal end of the hypotube as the returned section of hypotube measured 120cm from the laser cut section to the break site.A visual and microscopic examination of the distal extrusion confirmed that a break exited in the midshaft section of the device, approximately 6.5cm distal to the hypotube bond.The distal section of the break, including the distal sections of the extrusion, balloon and tip were not received for analysis.A severely damaged, detached stent was received tangled to surgical scissors.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16791903
Report Number2124215-2023-16602
Device Sequence Number12143138
Product Code NIQ
UDI-Device Identifier08714729980858
UDI-Public08714729980858
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberH7493941838250
Device Lot Number0029647581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale